Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Myasthenia Gravis

EB virus, MG and azathioprine

09/29/2008

Question:

I had mononucleosis in the past. Now I`m under treatment for myasthenia gravis, taking mestinon, deflazacort, azathioprine and starting cyclosporine. I would like to know if Epstein-Barr virus can come back and if there is an increased risk of lymphoma with all these things running together. Thank you for your attention and congratulations for this so good educational service.

Answer:

There is a definite but small increase in risk for developing lymphoma when one takes azathioprine. EBV exposure also increases your risk of developing lymphoma. You may wish to discuss these issues further with your treating neurologist and primary care doctor. Hope this helps. Best of luck.

For more information:

Go to the Myasthenia Gravis health topic, where you can:

Response by:

John G Quinlan, MD John G Quinlan, MD
Professor of Neurology
College of Medicine
University of Cincinnati